Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/9244

Title: Real and rational variants of the h-index and the g-index
Authors: Guns, Raf
Issue Date: 2009
Citation: JOURNAL OF INFORMETRICS, 3(1). p. 64-71
Abstract: The definitions of the rational and real-valued variants of the h-index and g-index are reviewed. It is shown how they can be obtained both graphically and by calculation. Formulae are derived expressing the exact relations between the h-variants and between the g-variants. Subsequently these relations are examined. In a citation context the real h-index is often, but not always, smaller than the rational h-index. It is also shown that the relation between the real and the rational g-index depends on the number of citations of the article ranked g + 1. Maximum differences between h, h(r) and h(rat) on the one hand and between g, g(r) and g(rat) on the other are determined. (C) 2008 Elsevier Ltd. All rights reserved.
Notes: [Guns, Raf] Univ Antwerp, IBW, B-2000 Antwerp, Belgium. [Rousseau, Ronald] KHBO, Associat KU Leuven, Ind Sci & Technol, B-8400 Oostende, Belgium. [Rousseau, Ronald] Hasselt Univ, B-3590 Diepenbeek, Belgium. [Rousseau, Ronald] Steunpunt O&O Indicatoren, KU Leuven, B-3000 Louvain, Belgium. [Rousseau, Ronald] Dept MSI, B-3000 Louvain, Belgium.
URI: http://hdl.handle.net/1942/9244
DOI: 10.1016/j.joi.2008.11.004
ISI #: 000262496700006
ISSN: 1751-1577
Category: A1
Type: Journal Contribution
Validation: ecoom, 2010
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
published version242.79 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.